International Journal of Preventive Medicine

SYSTEMATIC REVIEW
Year
: 2019  |  Volume : 10  |  Issue : 1  |  Page : 183-

Risk of seizure after naloxone therapy in acute tramadol poisoning: A systematic review with meta-analysis


Nastaran Eizadi-Mood1, Maliheh Ghandehari2, Marjan Mansourian3, Ali Mohammad Sabzghabaee5, Shiva Samasamshariat3, Erfan Sadeghi4 
1 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Clinical Toxicology, Isfahan University of Medical Sciences, Isfahan, Iran
3 Department of Epidemiology and Biostatistics, Health School, Isfahan University of Medical Sciences, Isfahan, Iran
4 Noncommunicable Diseases Research Center, Fasa University of Medical Sciences, Fasa, Iran

Correspondence Address:
Maliheh Ghandehari
Department of Clinical Toxicology, School of Medicine, Isfahan University of Medical Sciences, Isfahan
Iran

Background: Many studies have focused on the relationship between naloxone and seizure in tramadol poisoning but the results are in conflict. We performed a meta-analysis study to see whether naloxone prevents or increase the risk of seizure in tramadol poisoning. Methods: Bibliographic literature searches were conducted in the ISI Web of Science, Excerpta Medica Database (EMBASE), PubMed, and Cochrane from January 1990 to December 2017 for relevant articles. Pooled data were analyzed by calculating odds ratios (ORs) with 95% confidence intervals (CIs). The outcome includes seizure. To investigate the publication bias, Begg's and Egger's tests were used along with funnel plot as a graphical test. Results: Seven studies met the inclusion criteria. The meta-analysis showed I2, 27%, (P value, 0.23) indicating no significant heterogeneity. As a result, using the fixed effect, the OR was 1.14 (95% CI = 0.60–2.18, P value, 0.69) which was not significant, means naloxone did not increase the risk of seizure. Conclusions: Naloxone therapy did not increase the risk of seizure significantly in the treatment of acute tramadol poisoning. We suggest considering the risk/benefit when administration naloxone, especially for the seizure risk factors including previous history of seizure, tramadol misuse, and co-ingestion.


How to cite this article:
Eizadi-Mood N, Ghandehari M, Mansourian M, Sabzghabaee AM, Samasamshariat S, Sadeghi E. Risk of seizure after naloxone therapy in acute tramadol poisoning: A systematic review with meta-analysis.Int J Prev Med 2019;10:183-183


How to cite this URL:
Eizadi-Mood N, Ghandehari M, Mansourian M, Sabzghabaee AM, Samasamshariat S, Sadeghi E. Risk of seizure after naloxone therapy in acute tramadol poisoning: A systematic review with meta-analysis. Int J Prev Med [serial online] 2019 [cited 2019 Oct 15 ];10:183-183
Available from: http://www.ijpvmjournal.net/article.asp?issn=2008-7802;year=2019;volume=10;issue=1;spage=183;epage=183;aulast=Eizadi-Mood;type=0